Skip to main content
eScholarship
Open Access Publications from the University of California

Dermatology Online Journal

Dermatology Online Journal bannerUC Davis

Toxic erythema of chemotherapy induced by liposomal doxorubicin, a clinical case

  • Author(s): Esperanca-Martins, Miguel;
  • Lobo-Martins, Soraia;
  • Sanches, Maria;
  • Brazao, Claudia;
  • Pena, Barbara;
  • Correia, Catarina;
  • Aguado-Lobo, Marta;
  • Espinosa-Lara, Pablo;
  • Costa, Luis;
  • Soares-de-Almeida, Luis;
  • Fernandes, Isabel
  • et al.
Abstract

A 76-year-old woman presented to the medical oncology outpatient clinic with painful, burning, pruritic erythematous plaques involving both palms and axillae that had suddenly appeared five days before. Examination revealed no additional relevant findings and laboratory studies did not show any alteration. The patient had been recently diagnosed with a high-grade angiosarcoma of the breast (probably radiation induced) and after frequent local recurrences, was being treated with liposomal doxorubicin (three cycles were administered, the last of which was seven days before the appearance of the mentioned lesions). Oral corticosteroids were started, treatment with liposomal doxorubicin was stopped, and cutaneous biopsies performed that revealed features compatible with toxic erythema of chemotherapy induced by liposomal doxorubicin. Complete resolution of the cutaneous lesions was verified one month after. No signs of recurrence of angiosarcoma were documented at follow-up three months later.

Main Content
For improved accessibility of PDF content, download the file to your device.
Current View